Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 95, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2018, 9:45 PM CDT for Stewart County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 9:45 PM CDT (02:45 UTC)
- Expired
- Jun 24, 2018, 10:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 58 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
337
WUUS54 KOHX 250245
SVROHX
TNC161-250315-
/O.NEW.KOHX.SV.W.0095.180625T0245Z-180625T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
945 PM CDT SUN JUN 24 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Stewart County in Middle Tennessee...
* Until 1015 PM CDT.
* At 944 PM CDT, a severe thunderstorm was located 9 miles northwest
of Dover, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dover, Big Rock, Land Between The Lakes and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3648 8761
3645 8804 3650 8805 3652 8804 3656 8803
3664 8806 3667 8792
TIME...MOT...LOC 0244Z 257DEG 22KT 3656 8798
HAIL...1.00IN
WIND...60MPH
$$
Rose1 follow-up statement
097
WWUS54 KOHX 250302
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1002 PM CDT SUN JUN 24 2018
TNC161-250315-
/O.CON.KOHX.SV.W.0095.000000T0000Z-180625T0315Z/
Stewart TN-
1002 PM CDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CENTRAL STEWART COUNTY...
At 1001 PM CDT, a severe thunderstorm was located near Big Rock, or
near Dover, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dover, Big Rock, Land Between The Lakes and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3647 8795 3666 8792 3666 8785 3663 8785
3664 8764 3657 8763 3648 8765 3646 8791
TIME...MOT...LOC 0301Z 278DEG 18KT 3656 8785
HAIL...1.00IN
WIND...60MPH
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:25 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 24, 9:25 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 925 PM CDT Sun Jun 24 2018 .DISCUSSION... A low level theta-e ridge was located this evening just south of a dew point front that stretched from northern Arkansas into southwestern Kentucky. This moisture-rich environment will provide a good breeding ground for scattered to numerous showers and thunderstorms overnight, as folks in our extreme northwestern counties are currently finding out. Latest short term model runs suggest that the main band of showers may be slower to progress southward overnight than shown by our afternoon forecast package, and have made some minor changes in that regard, and brought the leading edge of "likely PoPs" only to around Nashville by 12z. SPC has us in a marginal outlook for severe storms overnight, so wouldn't be surprised to see a few storms have sufficient umpf to produce gusty winds and hail. Some extreme northern areas could see average rain amounts around an inch tonight, while extreme southern areas may not get much of any rain at all. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Earlier convection has almost entirely dissipated, but expect additional development later this evening and overnight, and even lasting into the day Monday as another shortwave moves across Middle Tennessee. The atmosphere remains quite unstable, if a little dry, and the shortwave will help focus available moisture. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 89 73 92 74 / 70 50 10 40 30 Clarksville 71 87 72 90 73 / 70 50 10 40 20 Crossville 68 82 67 85 69 / 50 60 20 30 30 Columbia 72 88 72 91 72 / 60 40 10 40 30 Lawrenceburg 71 88 71 91 71 / 50 40 10 30 30 Waverly 71 88 72 90 73 / 70 40 10 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........08
Hazardous weather outlook, Jun 24, 10:31 AM CDT, 11 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1031 AM CDT Sun Jun 24 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-251015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1031 AM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Some strong to severe thunderstorms are possible across Middle Tennessee this afternoon and evening. Main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds. However large hail and the formation of a tornado or two can not totally be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong to severe thunderstorms will be possible across Middle Tennessee through Monday afternoon. Main concern with any strong to severe thunderstorms that do develop will be strong to damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening and possibly once again on Monday. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Local storm report, Jun 24, 5:00 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 5 SSW LIVINGSTON 36.32N 85.36W
06/24/2018 OVERTON TN EMERGENCY MNGR
TREES DOWN OVER A CARPORT AND TWO VEHICLES ON RICKMAN
RD.
&&
EVENT NUMBER OHX1800181
MR3Special weather statement, Jun 24, 6:45 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Nashville TN
645 PM CDT SUN JUN 24 2018
TNZ008-009-029-250015-
Trousdale TN-Sumner TN-Macon TN-
645 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER...WESTERN
MACON AND NORTHWESTERN TROUSDALE COUNTIES UNTIL 715 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portland, or 12 miles north of Gallatin, moving east at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Westmoreland, Portland, Mitchellville, Oak Grove and Bethpage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3663 8614 3641 8615 3646 8660 3658 8660
3663 8656 3664 8655 3664 8654 3665 8645
TIME...MOT...LOC 2344Z 270DEG 24KT 3655 8652
RoseSpecial weather statement, Jun 24, 6:50 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
650 PM CDT SUN JUN 24 2018
TNZ061-075-077-250015-
Coffee TN-Bedford TN-Marshall TN-
650 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL...
NORTHWESTERN COFFEE AND SOUTHERN BEDFORD COUNTIES UNTIL 715 PM CDT...
At 649 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shelbyville to Petersburg. Movement was
east at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Shelbyville, Wartrace, Normandy and Raus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3526 8679 3557 8639 3566 8599 3565 8598
3562 8597 3539 8628 3541 8626 3541 8629
3538 8633 3536 8633 3535 8641 3532 8642
3533 8646 3536 8649 3535 8653 3537 8659
3536 8660 3533 8660 3531 8668 3525 8675
TIME...MOT...LOC 2349Z 261DEG 19KT 3554 8637 3532 8667
RoseSpecial weather statement, Jun 24, 7:34 PM CDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Nashville TN 734 PM CDT SUN JUN 24 2018 TNZ008-009-029-030-250100- Trousdale TN-Sumner TN-Macon TN-Smith TN- 734 PM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...EAST CENTRAL SUMNER...SOUTHERN MACON AND TROUSDALE COUNTIES UNTIL 800 PM CDT... At 734 PM CDT, Doppler radar was tracking a strong thunderstorm near Hartsville, moving east at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Lafayette, Hartsville, Westmoreland, Red Boiling Springs, Pleasant Shade and Dixon Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3638 8631 3655 8627 3653 8583 3627 8589 TIME...MOT...LOC 0034Z 280DEG 22KT 3646 8621 Rose
Special weather statement, Jun 24, 7:40 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
740 PM CDT SUN JUN 24 2018
TNZ007-008-250115-
Robertson TN-Sumner TN-
740 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMNER AND NORTHEASTERN
ROBERTSON COUNTIES UNTIL 815 PM CDT...
At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portland, or 16 miles northeast of Springfield, moving east at 25
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Westmoreland, Cross Plains, Portland, Orlinda, Mitchellville,
Bethpage and Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3664 8624 3642 8629 3653 8671 3665 8668
3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 0040Z 280DEG 22KT 3661 8661
RoseSpecial weather statement, Jun 24, 9:36 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
936 PM CDT SUN JUN 24 2018
TNZ005-006-250300-
Stewart TN-Montgomery TN-
936 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY AND
NORTHERN STEWART COUNTIES UNTIL 1000 PM CDT...
At 936 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Paris Landing State Park, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Big Rock and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3666 8785 3663 8785 3664 8756 3656 8752
3646 8805 3649 8806 3652 8804 3656 8803
3664 8806 3665 8807 3667 8802 3668 8799
TIME...MOT...LOC 0236Z 251DEG 32KT 3658 8801
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:34 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 26 min |
| Jun 24, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 16 min |
| Jun 24, 7:40 PM CDT | Special Weather Statement | OHX | Sumner | 35 min |
| Jun 24, 8:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| Jun 24, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 17 min |
| Jun 24, 9:36 PM CDT | Special Weather Statement | OHX | Stewart | 24 min |
| Jun 24, 10:13 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 32 min |
| Jun 25, 11:11 AM CDT | Special Weather Statement | OHX | Cumberland | 19 min |
| Jun 25, 12:07 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 38 min |
| Jun 25, 12:25 PM CDT | Special Weather Statement | OHX | Cumberland | 50 min |
| Jun 25, 5:47 PM CDT | Special Weather Statement | OHX | Overton | 28 min |
| Jun 25, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 24 min |
| Jun 25, 6:06 PM CDT | Special Weather Statement | OHX | Coffee | 24 min |
| Jun 25, 6:17 PM CDT | Special Weather Statement | OHX | Fentress | 28 min |
| Jun 25, 6:32 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.